Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 25, 2009, 9:43 PM CDT for Webb County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2009, 9:43 PM CDT (02:43 UTC)
- Expired
- May 25, 2009, 10:34 PM CDT
- In force
- 51 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 203 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3120 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 260243
FFWCRP
TXC479-260445-
/O.NEW.KCRP.FF.W.0003.090526T0243Z-090526T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
943 PM CDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WEBB COUNTY IN SOUTH TEXAS...
* UNTIL 1145 PM CDT
* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL OCCURRING PER HOUR
WITH THESE THUNDERSTORMS MOVING INTO LAREDO.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAREDO...DOCTORS HOSPITAL OF LAREDO...EL CENIZO...LAREDO
COMMUNITY COLLEGE...LAREDO COUNTRY CLUB...LAREDO INTERNATIONAL
AIRPORT...ORVIL...RIO BRAVO...ST AUGUSTINE HIGH SCHOOL SOUTH LAREDO
AND UNITED SOUTH HIGH SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 2733 9956 2735 9952 2748 9950 2751 9954
2757 9953 2764 9961 2763 9967 2766 9968
2765 9971 2767 9973 2776 9961 2777 9939
2738 9921 2730 9954
$$
JR1 follow-up statement
000
WGUS74 KCRP 260334
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1034 PM CDT MON MAY 25 2009
TXC479-260340-
/O.CAN.KCRP.FF.W.0003.000000T0000Z-090526T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITY OF LAREDO
1034 PM CDT MON MAY 25 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WEBB
COUNTY...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THE THUNDERSTORMS CONTINUING TO WEAKEN NORTH AND EAST OF THE CITY OF
LAREDO. THE LAREDO FIRE DEPARTMENT REPORTS ONLY VERY MINOR STREET
FLOODING ACROSS THE NORTH SIDE OF LAREDO. AN ADDITIONAL 1/10 TO 1/4
OF AN INCH OF RAIN WILL BE POSSIBLE NORTH AND EAST OF LAREDO BEFORE
THE THUNDERSTORMS DISSIPATE. THEREFORE...THE FLASH FLOOD WARNING HAS
BEEN CANCELLED.
LAT...LON 2733 9956 2735 9952 2748 9950 2751 9954
2757 9953 2764 9961 2763 9967 2766 9968
2765 9971 2767 9973 2776 9961 2777 9939
2738 9921 2730 9954
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 8:13 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 25, 8:13 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 813 PM CDT MON MAY 25 2009 .DISCUSSION...FOCUS FOR THUNDERSTORM DEVELOPMENT NOW SHIFTING TO THE WEST. SEABREEZE HAS MOVED INLAND PROVIDING COOLER TEMPERATURES AND LIMITING CONVECTIVE POTENTIAL OVER THE COASTAL PLAINS. THERE ARE STILL A FEW STORMS FIRING JUST EAST OF THE BOUNDARY BUT LOSS OF DAYTIME HEATING WILL INHIBIT FURTHER. STORMS COMING OUT OF MEXICO HAVE THE POTENTIAL TO INCREASE IN COVERAGE AND INTENSITY AS MODELS INDICATED AN INCREAING SOUTHEASTERLY LOW LEVEL FLOW ADVECTING MORE MOIST AND MORE UNSTABLE AIRMASS INTO THE WESTERN BRUSH COUNTRY. THERE IS A MID/UPPER LEVEL SHORT WAVE TROUGH OVER CHIHUAHUA MOVING INTO COAHUILA AND A MODEST 70 KNOT 25H JET STREAK COMING ACROSS NORTHERN MEXICO. THIS WILL KEEP THE BRUSH COUNTRY IN THE FAVORABLE LEFT EXIT REGION OF THE UPPER JET THROUGH THE NIGHT. NAM/GFS/WRF-AWW SHOW THE MEAN LAYER CAPE AROUND 2500 J/KG ADVECTING INTO THE BRUSH COUNTRY TONIGHT. CORFIDI VECTORS SHOW TRAJECTORY SHOULD BE TO THE SOUTHEAST OVERNIGHT BUT LATEST RADAR DEPICTIONS SHOW SOME CELL SPLITS OCCURRING. WILL BUMP UP RAIN CHANCES TO LOW END CHANCE FOR THE REST OF TONIGHT OVER THE WESTERN BRUSH COUNTRY AND SLIGHT CHANCE EASTWARD TO NEAR HIGHWAY 281. MARGINAL THREAT FOR SEVERE STORMS ALONG THE RIO GRANDE TEMPTING ME TO MENTION THE THREAT IN THE ZONES. WILL ISSUE AN UPDATED HWO TO COVER ISOLATED RISK FOR SEVERE STORMS OUT WEST. && .MARINE...WINDS HAVE INCREASE TO SCEC CONDITIONS OVER MOST OF THE MARINE ZONES WITH BORDERLINE SCA CONDITIONS OF THE SOUTHERN BAYS. WILL RAISE WIND SPEEDS FOR TONIGHT BUT KEEP JUST BELOW SCA CRITERIA. && .PREV DISCUSSION... /ISSUED 650 PM CDT MON MAY 25 2009/ DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW. AVIATION...CONVECTION HAS ENDED ACROSS THE COASTAL BEND AS SEA- BREEZE BOUNDARY HAS MOVED INLAND TO WELL W OF A VCT-BEA-ALI LINE. HOWEVER...ISOLD RWS/TSTMS STILL POSSB THIS EVE FM COT-LRD-HBV AS WHAT IS LEFT OF SEA-BREEZE REACHES THIS AREA...AND WITH STRAY STORMS IN MEXICO DRIFTING ACROSS THE BORDER. OTHERWISE...VFR CONDS THRU THE EVE AND OVERNIGHT. COULD BE SOME BRIEF MVFR VSBLTYS VCT- ALI IN BR FM 11Z-13Z. SCT CU DVLPG TOMORROW WITH SLIGHTLY MORE WIND AND A HEALTHY AFTN SEA-BREEZE. ISOLD STORMS POSSB IN THE AFTN FM VCT-COT. PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 25 2009/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...ISOLD CONVECTION ANTICIPATED THIS EVENING OVR THE COASTAL BEND/VICTORIA CROSSROADS BASED ON CURRENT RADAR/CIN/CAPE TREND. KEEPING POPS LOW DUE TO APPARENT SYNOPTIC SCALE SUBSIDENCE. THE NAM PROGS THE LEFT FRONT QUADRANT OF AN UPPER JET TO ENTER THE CWFA LATER NGT. THUS... RETAINED THE FCST FOR ISOLD CONVECTION DRG THE 06-12Z TUE PERIOD OVR THE SWRN CWFA. THE NAM/GFS PROGS 700-300MB Q-VECTOR CONVERGENCE ACRS THE CWFA TUE...YET LOW MODEL CIN VALUES ARE PROGD TO REMAIN OVR THE NRN CWFA. THUS WL RETAIN THE FCST FOR ISOLD CONVECTION OVR THE NRN CWFA FOR TUE AFTN. THE COMBINATION OF UPPER FORCING/AFTN HEATING MAY RESULT IN ADDITIONAL CONVECTION OVR THE WRN/NERN CWFA TUES EVENING. MODEL SOUNDINGS CONSISTENT WITH AT LEAST PATCHY FOG OVR THE COASTAL BEND/VICTORIA CROSSROADS DRG THE 10-14Z TUE PERIOD. FCST MAX TEMPS TUE ABOVE GUIDANCE. AVIATION...PREDOMINATE VFR CONDITIONS THIS EVENING/TNGT EXCEPT FOR BRIEF MVFR CONDITIONS NEAR ISOLD CONVECTION AND MVFR VSBYS OWING TO PATCHY FOG MAINLY 10-14Z TUE. PREDOMINATE VFR CONDITIONS EXPECTED TUE AFTN ESP NEAR ISOLD CONVECTION OVR THE NRN SECTIONS. MARINE...INCREASING ONSHORE FLOW EXPECTED DRG THE PERIOD OVR THE COASTAL WATERS (COMBINED WITH NORMAL DIURNAL FLUCTUATIONS OVR THE BAYS) YET WIND/SEA HGTS TO REMAIN BELOW SCA. FIRE WEATHER...LOW RH VALUES OVR THE CNTRL/WRN CWFA THIS AFT YET WIND WELL BELOW RED FLAG CRITERION. LONG TERM (WEDNESDAY THROUGH MONDAY)...MODELS HAVE BEEN CONSISTENTLY SHOWING A SERIES OF SHORT WAVES TRACKING ACROSS THE REGION THRU THE EXTENDED PERIODS. HOWEVER...THE MODELS HAVE NOT BEEN CONSISTENT WITH THE TIMING OR STRENGTH OF THE SHORTWAVES NOR THE TIMING OF A WEAK COLD FRONT. LATEST MODEL SOLNS/GUIDANCE PROG WED TO HAVE THE HIGHEST POPS FROM 50-60 PERCENT. FOR NOW AM NOT GOING ANY HIGHER THAN 40 PERCENT ON WED GIVEN THE UNCERTAINTY. YESTERDAYS RUN HAD THE COLD FRONT MOVG INTO THE CWA ON WED...PREVIOUS RUN WAS FRI...TODAYS RUN IS NOW SHOWING THU MORNING. AM THINKING THAT WITH ANY MCS DVLPMNT ON WED COULD PRODUCE AN OUTFLOW BDRY WHICH COULD MIMICK A COLD FRONT. FOR NOW AM LEANING TOWARD THE GFS SOLN FOR WEDS WIND FIELDS WHICH IS GENERALLY AN ELY FLOW. THEN THE ACTUAL FRONT MOVES INTO THE AREA THU MORNING WITH SLIGHTLY LOWER DEWPOINTS ACROSS THE NRN CWA. HOWEVER WITH POSSIBLE OUTFLOW BDRIES...THE WINDS WILL BE TRICKY TO FCST WED THRU FRI. AM GOING WITH COOLER TEMPS ON WED THRU FRI BUT THEY ARE DUE MORE TO THE INCREASED MOISTURE/CLOUDS/RAIN RATHER THAN ANY CAA. FOR THU AND FRI POPS AM MAINTAINING THE 20-30 POPS. THE GFS KEEPS SAT DRY AS A WEAK RIDGE BLDS ACROSS THE AREA. ANOTHER SHORT WAVE APPROACHES ON SUN AND MOVES ACROSS ON MON. FOR CONSISTENCY SAKE HAVE KEPT THE SLIGHT CHC FOR SUN-MON TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 95 77 95 73 89 / 20 10 10 10 40 VICTORIA 94 72 94 70 88 / 20 10 20 20 40 LAREDO 104 78 103 75 96 / 10 30 10 30 30 ALICE 100 74 99 73 91 / 20 20 10 10 40 ROCKPORT 90 77 86 74 87 / 20 10 10 10 40 COTULLA 100 73 100 71 91 / 10 30 20 30 30 KINGSVILLE 98 76 98 73 91 / 20 10 10 10 40 NAVY CORPUS 93 78 85 75 86 / 20 10 10 10 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT TERM
Hazardous weather outlook, May 25, 8:25 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 825 PM CDT MON MAY 25 2009 TXZ229>234-239>247-261000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 825 PM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FOR THE REST OF THIS EVENING INTO THE OVERNIGHT HOURS MAINLY OVER THE BRUSH COUNTRY. SOME OF THESE STORMS COULD BECOME SEVERE PRODUCING QUARTER SIZED HAIL...WIND GUSTS UP TO 60 MPH...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. THE HIGHER THREAT FOR SEVERE STORMS WILL BE OVER THE WESTERN BRUSH COUNTRY COUNTIES OF WEBB AND LA SALLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE OVER THE WESTERN BRUSH COUNTRY TONIGHT. GMZ230-235-250-255-270-275-261000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 825 PM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. TMT
In the hours before
Special weather statement, May 25, 5:07 PM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 507 PM CDT MON MAY 25 2009 TXZ234-247-252245- CALHOUN-VICTORIA- 507 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND VICTORIA COUNTIES... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLOOMINGTON...OR NEAR PLACEDO. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY DOWNPOURS AND ISOLATED CLOUD TO SURFACE LIGHTNING WILL OCCUR. JR
Special weather statement, May 25, 5:44 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 544 PM CDT MON MAY 25 2009 TXZ246-247-252315- CALHOUN-REFUGIO- 544 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND REFUGIO COUNTIES... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONG MOTT...MOVING SOUTH AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY DOWNPOURS AND ISOLATED CLOUD TO SURFACE LIGHTNING WILL OCCUR. JR
Special weather statement, May 25, 7:52 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 752 PM CDT MON MAY 25 2009 TXZ239-260145- WEBB- 752 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING RURAL NORTHWEST WEBB COUNTY... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHWEST OF LAS TIENDAS...OR 35 MILES WEST OF ENCINAL...MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM AS IT TRACKS EAST THROUGH RURAL NORTHWEST WEBB COUNTY. JR
Special weather statement, May 25, 8:07 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 807 PM CDT MON MAY 25 2009 TXZ239-260200- WEBB- 807 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING WESTERN WEBB COUNTY... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF COLUMBIA BRIDGE...OR 34 MILES NORTHWEST OF LAREDO...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... COLUMBIA BRIDGE BY 900 PM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:31 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 59 min |
| May 25, 9:04 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 56 min |
| May 25, 9:35 PM CDT | Tornado Warning | CRP | Webb | 40 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 16 min |
| May 26, 2:45 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 31 min |
| May 26, 2:58 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 62 min |
| May 26, 6:16 AM CDT | Special Marine Warning | CRP | 119 min | |
| May 26, 6:47 AM CDT | Special Marine Warning | CRP | 118 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.